My dog is two years old and has recently had problems with twitching/shaking/spasms. It seems to happen when he lays down to relax, but continues after he is awake and coherent. We thought it may have been muscle spasms from exercising, hiccups from food, or possibly seizsures; but now seems to be lasting anywhere from 10-45 minutes and keeping him awake. Is there any medication we can give him to make him more comfortable? When I give him half a benedral it seems to help him fall asleep...however, the spasms seems to be coming back (third time in approximately 30 days). Please advise.
this does not sound like normal running during sleep (dreaming). Perhaps epilepsy or another neurological condition for this symptom to continue After waking. I would try to get some video of this symptom, then take that to a veterinarian. There are veterinary specialists in neurology in Denver at VRCC off Hampton near Santa Fe. Google VRCC Denver.
They will want to do a neuro work up and it would be very helpful to see the video. Benedryl is not the answer. Please see a good veterinarian for a Diagnostic work up and treatment.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.